DOI 10.2174/1574886318666230525102008
Penicillamine-induced Stevens Johnson Syndrome-toxic Epidermal Necrolysis (SJS-TEN) Overlap in an HIV-infected Patient with Wilson's Disease and Hepatitis B.
Аннотация
INTRODUCTION
Stevens-Johnson syndrome (SJS) and Toxic epidermal necrolysis (TEN) are severe adverse drug reactions characterized by widespread blistering and mucositis. Wilson's disease is a rare, autosomal recessive disorder that results in excessive copper accumulation in the body, where penicillamine is an effective treatment option for copper chelation. Penicillamineinduced SJS-TEN is a rare but potentially fatal adverse effect. There is increased susceptibility to SJS/TEN in HIV infection due to immunosuppression and chronic liver disease due to impaired hepatic function.
OBJECTIVE
To diagnose and manage the occurrence of the rare severe adverse cutaneous drug reactions in the backdrop of immunosuppression and chronic liver disease.
CASE REPORT: We are reporting penicillamine-induced SJS-TEN overlap in a 30-year-old male with Wilson's disease, HIV and Hepatitis B who was treated with intravenous immunoglobulins. The patient later developed neurotrophic ulcer in the right cornea as a delayed sequela.
CONCLUSION
Our case report emphasizes that there is an increased predisposition to SJS/TEN in immunocompromised and chronic liver disease patients. Physicians should be well aware of the potential danger of SJS/TEN in this subset of patients, even while prescribing a relatively safer drug.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.